MAUDE Adverse Event Report: LUMENIS LTD. LIGHTSHEER DESIRE; INTENSE PULSE LIGHT DELIVERY DEVICE

LUMENIS LTD. LIGHTSHEER DESIRE; INTENSE PULSE LIGHT DELIVERY DEVICE
Model Number LIGHTSHEER DESIRE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Six (6) attempts have been made by three (3) emails and three (3) calls to obtain; patient treatment settings, patient information, patient photos which were partly provided by the user facility.No information was received by the user facility.A lumenis service engineer analyzed the device and checked the reported issue of tip getting hot and might have burned a patient.He found coolant to be empty and refilled coolant.Checked energy levels and temperature on the system and found everything to be according to manufacturer specifications.Calibrated the xc hp and completed all checks iaw lightsheer desire service manual per lumenis standards.The system was 100% operational and ready for customer use.The coolant level is not related to the alleged burning as the epi temp can rise up to 7°c and if it exceeds this tempurature the device stops from working with an error message appearing on screen (no errors were reported).No incident forms were sent to lumenis by the user facility, therefore a clinical evaluation wasn't done.While the information received to date does not confirm that a serious injury nor a malfunction occurred, because of the lack of information regarding the injury leaving a permanent impairment, the company is reporting the event in an 'abundance of caution'.Based on the information provided a root cause cannot be determined at this time.The most probable cause of the reported event is user error, a failure on the part of the device operator to follow instructions/warnings described in the device user manual.Should additional information become available, the complaint record will be updated accordingly and a follow up medwatch report will be submitted.
 
Event or Problem Description
A service engineer reported that one (1) patient sustained a burn of unknown severity to an unknown area following treatment with a lumenis lightsheer desire laser.No report of serious injury or medical intervention has been received except for the initial report from the user facility.The facility reported on small hp which needs to be calibrated.Patients are saying that the treatments are painful by the tip is getting hot.

Brand Name
LIGHTSHEER DESIRE
Common Device Name
INTENSE PULSE LIGHT DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key8733559
Report Number3004135191-2019-00073
Device Sequence Number2374807
Product Code GEX
UDI-Device Identifier07290109140384
UDI-Public07290109140384
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberLIGHTSHEER DESIRE
Device Catalogue NumberGA-1170000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;